Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 20, 2012, 3:31 AM EDT for 11 counties in Kentucky; 10 counties in Ohio; 4 counties in Indiana. It took effect at Oct 21, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 3:31 AM EDT (07:31 UTC)
- In effect from
- Oct 21, 2012, 2:00 AM EDT
- Expired
- Oct 21, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
All 25 counties
Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Butler County, OH, Clermont County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Pickaway County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS71 KILN 200731 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 331 AM EDT SAT OCT 20 2012 INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079- 201600- /O.NEW.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE- FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON- CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS... DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI... MILFORD...GEORGETOWN 331 AM EDT SAT OCT 20 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT INTO SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
118 WWUS71 KILN 200958 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 558 AM EDT SAT OCT 20 2012 INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079- 201800- /O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE- FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON- CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS... DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI... MILFORD...GEORGETOWN 558 AM EDT SAT OCT 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 30S. * TIMING...FROST WILL FORM LATE TONIGHT AND WILL CONTINUE INTO SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
500 WWUS71 KILN 201227 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 827 AM EDT SAT OCT 20 2012 INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079- 202200- /O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE- FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON- CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS... DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI... MILFORD...GEORGETOWN 827 AM EDT SAT OCT 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 30S. * TIMING...FROST WILL FORM LATE TONIGHT AND WILL CONTINUE INTO SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
399 WWUS71 KILN 201944 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT SAT OCT 20 2012 INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079- 210345- /O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE- FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON- CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS... DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI... MILFORD...GEORGETOWN 344 PM EDT SAT OCT 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...CLEARING SKIES SHOULD ALLOW FOR TEMPERATURES TO FALL INTO THE MID 30S. * TIMING...FROST MAY FORM LATE TONIGHT AND CONTINUE INTO SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
882 WWUS71 KILN 210225 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1025 PM EDT SAT OCT 20 2012 INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079- 211030- /O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE- FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON- CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS... DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI... MILFORD...GEORGETOWN 1025 PM EDT SAT OCT 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...CLEARING SKIES SHOULD ALLOW FOR TEMPERATURES TO FALL INTO THE MID 30S AND UPPER 30S. * TIMING...FROST MAY FORM LATE TONIGHT AND CONTINUE INTO SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
709 WWUS71 KILN 210730 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 330 AM EDT SUN OCT 21 2012 INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079- 211300- /O.CON.KILN.FR.Y.0009.000000T0000Z-121021T1300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE- FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON- CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS... DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI... MILFORD...GEORGETOWN 330 AM EDT SUN OCT 21 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S...ESPECIALLY IN RURAL...LOW LYING LOCATIONS. * TIMING...AREAS OF FROST CAN BE EXPECTED THROUGH 9 AM EDT. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 20, 1:45 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 20, 1:45 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 145 AM EDT SAT OCT 20 2012 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES TONIGHT AND SATURDAY. HIGH PRESSURE WILL BUILD IN ITS WAKE SATURDAY NIGHT INTO SUNDAY. THE HIGH WILL CONTINUE TO INFLUENCE THE REGION THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOW PRESSURE OVER LOWER LAKE MICHIGAN WILL MOVE TO NEAR LAKE HURON OVERNIGHT. A FIRST DEPARTING VORT MAX SOUTH OF THE LOW IS PRODUCING LINGERING LIGHT RAIN SHOWERS THAT WILL CONTINUE TO PUSH NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. ANOTHER WEAK VORT MAX WILL MOVE EASTWARD OVER OUR AREA AROUND DAYBREAK. THIS COULD PROVIDE ANOTHER ROUND OF LIGHT RAIN SHOWERS. TEMPERATURES TONIGHT WILL CONTINUE TO GRADUALLY FALL INTO LOWER 40S BEFORE SUNRISE. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... STACKED LOW PRESSURE DUE NORTH OF THE FORECAST AREA AT THE BEGINNING OF THE PERIOD WILL CONTINUE TO TRACK EAST. ENERGY ROTATING AROUND THIS LOW COMBINED WITH DAYTIME HEATING SHOULD RESULT IN ADDITIONAL SCATTERED SHOWERS ON SATURDAY. BUT THIS WILL MOVE OFF IN THE AFTERNOON WITH CLOUDS CLEARING LATE IN THE DAY. WENT SLIGHTLY BELOW GUIDANCE FOR HIGHS. HIGH PRESSURE WILL BUILD IN FOR THE REMAINDER OF THE PERIOD. EXPECT GOOD RADIATIONAL COOLING CONDITIONS SATURDAY NIGHT AND SO UNDERCUTTING GUIDANCE LOWS SEEMS PRUDENT. WARM UP WILL BEGIN ON SUNDAY AS UPPER HEIGHTS START REBOUNDING AND WARM AIR ADVECTION COMMENCES. MOS BLEND LOOKS REASONABLE FOR SUNDAY AND SUNDAY NIGHT TEMPERATURES. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS HAVE COME INTO BETTER AGREEMENT FOR THE LONG TERM. A RIDGE WILL BE IN PLACE ACROSS THE AREA AT THE BEGINNING OF THE LONG TERM PERIOD. THIS WILL ALLOW FOR DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. HIGH TEMPERATURES FROM MONDAY THROUGH THURSDAY WILL BE IN THE 70S ACROSS THE AREA WITH LOWS GENERALLY IN THE 50S. A WEAK DISTURBANCE WILL WORK THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY HOWEVER WITH LIMITED MOISTURE ONLY EXPECT AN INCREASE IN CLOUD COVER ACROSS THE FA. A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. AFTER THE FRONT MOVES THROUGH HIGH TEMPERATURES ON FRIDAY WILL BE IN THE MIDDLE 60S TO AROUND 70. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SCATTERED RAIN SHOWERS WILL CONTINUE MOVING THROUGH THE REGION TONIGHT. THE CURRENT BATCH OF SHOWERS WILL EXIT THE AREAS NEAR THE TAF SITES BY 08Z-10Z...BUT ADDITIONAL RAIN DEVELOPING OVER INDIANA WILL ALSO BE MOVING IN CLOSER TO DAYBREAK. WHILE PREVAILING VFR VISIBILITIES ARE EXPECTED IN THE MEAN TIME (WITH MVFR CEILINGS)...THE SHOWERS WILL BE CAPABLE OF PRODUCING MVFR VISIBILITIES. AS THE MOISTURE OVER INDIANA WORKS ITS WAY IN...CONDITIONS WILL DETERIORATE A BIT FURTHER NEAR DAYBREAK (12Z). CEILINGS WILL STRADDLE THE MVFR/IFR THRESHOLD...AND MVFR VISIBILITIES WILL BECOME MORE COMMON. HOWEVER...AFTER 12Z...PRECIPITATION WILL BECOME LESS LIKELY. CLOUDS MAY BE SLOW TO RISE IN THE MORNING...BUT VFR CONDITIONS ARE EXPECTED BY AFTERNOON. A FEW LIGHT SHOWERS ARE POSSIBLE IN CENTRAL OHIO (KCMH/KLCK) DURING THE PEAK HEATING HOURS OF THE AFTERNOON...BUT CONFIDENCE IN TIMING AND PLACEMENT IS LOW. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...LATTO SHORT TERM... LONG TERM...NOVAK AVIATION...HATZOS
Hazardous weather outlook, Oct 19, 4:21 AM EDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 421 AM EDT FRI OCT 19 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 421 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Ohio, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.